|How to sleep longer
Jun 21, 1999
The drug combination when I first started was AZT & DDI from the end of January 1997 to middle of July 1998. From middle of July 1998 to now, I have taken Viracep, D4T and 3TC. My viral-load level and cd4 counts are fine.
The point is before I started on this drug combination I could sleep well, about 7-8 hours. Unfortunately I can now only sleep about 4-6 hours even when I execise quite often. My age is 44 years old, and I am male. I have no other physical problems. I always tell this problem to my doctor. But he never seems to be interested. He just says "you are too worried". I explain that I can fall sleep within 5 minutes after I am in bed. But I wake up very early. It makes me very troubled and tired.
What is wrong with me? Is this a side effect from the drugs I am taking? Could you help me solve this lousy problem?
Thank you in advance for your kind recommendation/advice.
| Response from Mr. Shernoff
Not being an MD, I really am unable to diagnose what might be the problem. But I am very concerned that your doctor is so dismissive about something so important as your ability to get a full night's sleep. I urge you to tell him that how he responds to you when you raise this issue does not make you happy or leave you feeling listened to or well taken care of by him or her. The ability to sleep well is essential for our health and well being. Tell him you want him to take this issue very seriously and do his best to work with you to try and figure out what might be causing this, and how best to respond to this very important and serious aspect of your overall health. If your doctor still is unwilling to take this seriously I think it would be appropriate for you to have a consultation with another good HIV primary care doctor to discuss this problem.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.